Dec 24, 2009 - 11:13 am
My mother was recently diagnosed with MM at age 72. She has had 8 out of 10 radiation treatments, and will begin chemotherapy in two - three weeks.
On December 15th she began radiation therapy on three areas of her back to shrink tumors. On December 16th she had a bone marrow biopsy. When she went in for the biopsy, she was told her potassium was too low to do the procedure, and they gave her two bags of potassium intravenously, which was very painful, and then performed the biopsy.
Ever since this day, the 16th, she has had severe leg pain, which is increasing in intensity. She can not sleep. Originally it was thought it was due to low potassium. She was given a prescription for potassium, but the pain continues to worsen.
My mother's oncologist said he knows of no reason she should have been given the IV of potassium before her biopsy. Her radiologist says the radiation would not be causing this kind of pain. If a nerve had been hit during the biopsy, she would only have pain in one leg.
The oncologist said her potassium levels are fine and told her to stop taking the prescription potassium, and take 600 mg of ibuprofen every four hours. She has been off the potassium and on ibuprofen for 5 days now, and still the pain is worse than ever today.
Has anyone had a similar experience?
The doctors don't seem to have an answer, and her pain continues to increase.
Any information anyone can share will be very much appreciated.